Alert archive / California / Wind Advisories in 2014

Wind Advisory 25, NWS Los Angeles, CA

April 2, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 2, 2014, 3:58 AM PDT for Los Angeles County, California. It took effect at Apr 2, 2014, 2:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:58 AM PDT (10:58 UTC)
In effect from
Apr 2, 2014, 2:00 PM PDT
Expired
Apr 2, 2014, 7:08 PM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS76 KLOX 021058
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 AM PDT WED APR 2 2014

...GUSTY WINDS FOR COASTAL AREAS AS WELL AS CATALINA ISLAND...

.GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP TODAY ACROSS
COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE
WESTERN SIDE OF CATALINA ISLAND. SUSTAINED WINDS OF 15 TO 25 MPH
WITH GUSTS AROUND 35 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH
QUICKLY THIS EVENING.

CAZ040-041-087-022100-
/O.NEW.KLOX.WI.Y.0025.140402T2100Z-140404T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
358 AM PDT WED APR 2 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THURSDAY.

* WINDS...WESTERLY WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. 

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK IN STRENGTH
  THIS AFTERNOON...THEN DIMINISH QUICKLY EARLY THIS EVENING. 

* IMPACTS...GUSTY WINDS COULD MAKE FOR HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT/DB
2 follow-up statements
960 
WWUS76 KLOX 022051
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
151 PM PDT WED APR 2 2014

...GUSTY WINDS WILL CONTINUE OVER THE LOS ANGELES AND VENTURA
COUNTY COASTAL AREAS THROUGH THIS EVENING...

.A COLD LOW PRESSURE SYSTEM TO THE NORTH WILL CONTINUE TO GENERATE GUSTY
WESTERLY WINDS ACROSS THE COASTAL AREAS OF VENTURA AND LOS ANGELES
COUNTIES THROUGH THIS EVENING.

CAZ040-041-087-030500-
/O.CON.KLOX.WI.Y.0025.140402T2100Z-140404T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
151 PM PDT WED APR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...WESTERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING.

* IMPACTS...GUSTY WINDS COULD MAKE FOR HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK
060 
WWUS76 KLOX 030208
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
708 PM PDT WED APR 2 2014

...WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES AND
VENTURA COUNTY COASTS...

.WEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY THRESHOLDS.

CAZ040-041-087-030315-
/O.CAN.KLOX.WI.Y.0025.000000T0000Z-140404T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
708 PM PDT WED APR 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WEST WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS. WEST
WINDS 10 TO 20 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:45 AM PDT, 13 minutes earlier.

Area forecast discussion, Apr 2, 3:45 AM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PDT WED APR 2 2014

.SYNOPSIS...
AN UPPER LOW WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
TO THE REGION TODAY...WITH SOME SNOW IN THE MOUNTAINS. IT WILL BE
QUITE COLD TODAY. A WEAK UPPER RIDGE WILL BRING DRIER AND SLIGHTLY
WEATHER ON THURSDAY. THE TAIL END OF A FRONT MAY BRING SOME LIGHT
RAIN TO NORTHERN AREAS FRIDAY. AN UPPER RIDGE WILL BRING DRY AND
WARMER WEATHER OVER THE WEEKEND...AND DEVELOPING OFFSHORE FLOW WILL
LIKELY BRING VERY WARM AND DRY WEATHER TO MUCH OF THE REGION EARLY
NEXT WEEK...WITH SOME GUSTY WINDS LIKELY.

&&

.SHORT TERM (TODAY-FRI)...A COUPLE OF BANDS OF SHOWERS WITH ISOLATED
THUNDERSTORMS MOVED THROUGH THE REGION LAST EVENING AND EARLY THIS
MORNING. THERE WERE SEVERAL REPORTS OF BRIEFLY HEAVY DOWNPOURS
ACROSS THE REGION...WITH MANY REPORTS OF SMALL HAIL ACROSS SLO AND
SBA COUNTIES. A COLD UPPER LOW WAS LOCATED JUST WEST OF SAN
FRANCISCO EARLY THIS MORNING. THIS LOW WILL DRIFT ESEWD ACROSS
CENTRAL CA TODAY. SCATTERED SHOWERS CONTINUED TO DRIFT INTO THE
REGION FROM THE W AND NW AROUND THE SOUTHERN PERIPHERY OF THE UPPER
LOW THIS MORNING. THIS SHOULD CONTINUE FOR MUCH OF THE DAY. IN
FACT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE LATE THIS
MORNING AND EARLY THIS AFTERNOON AS COLDER AIR ALOFT PUSHES INTO THE
REGION. THIS MAY ALLOW SHOWER ACTIVITY TO INCREASE IN COVERAGE A
BIT. THERE COULD EVEN BE SOME THUNDERSTORMS...SOME OF WHICH MAY
PRODUCE SMALL HAIL. RAINFALL TOTALS WILL BE HIGHLY VARIABLE DIE TO
THE SHOWERY NATURE OF THE PRECIPITATION...BUT GENERALLY AN
ADDITIONAL ONE TENTH TO ONE THIRD OF AN INCH CAN BE EXPECTED IN MOST
AREAS. IN THE MTNS...SNOW LEVELS WILL BE BETWEEN 3000 AND 4000 FEET.
THIS COULD BRING SOME ACCUMULATING SNOW TO INTERSTATE 5 NEAR THE
GRAPEVINE AND HIGHER PORTIONS OF THE HIGHWAY 14. ABOVE 4500
FEET...EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES.
GUSTY WEST WINDS WILL AFFECT COASTAL SECTIONS OF L.A. AND VTU
COUNTIES THIS AFTERNOON AND EVENING...AND WIND ADVISORIES ARE IN
EFFECT FOR THOSE AREAS. MAX TEMPS WILL BE WELL BELOW NORMAL TODAY.

THE UPPER LOW WILL MOVE TO THE EAST OF THE REGION TONIGHT AND THU
AND A WEAK RIDGE WILL MOVE INTO THE REGION. SKIES WILL CLEAR
TONIGHT. IT WILL BECOME VERY CHILLY ACROSS INTERIOR SECTIONS WITH
LOCAL FROST POSSIBLE IN THE ANTELOPE VALLEY AND THE INTERIOR VLYS OF
SLO AND SBA COUNTIES. MAX TEMPS WILL JUMP SEVERAL DEGREES ON THU
THOUGH THEY STILL WILL BE A BIT BELOW NORMAL.

A WEAK TROUGH WILL MOVE INTO THE WEST COAST THU NIGHT AND FRI. ITS
ASSOCIATED FRONT WILL WEAKEN AS IT APPROACHES THE REGION...BUT THE
SOUTHERN END OF THE FRONT COULD BRING SOME VERY LIGHT RAIN TO SLO
AND SBA COUNTIES. OTHERWISE...EXPECT JUST AN INCREASE IN CLOUDS AND
A BIT OF COOLING IN MOST AREAS.

.LONG TERM (SAT-TUE)...AN UPPER RIDGE WILL BRING WARMER WEATHER TO
THE REGION ON SAT...WITH CLEAR SKIES AND TEMPS BACK UP TO NORMAL
LEVELS. ADDITIONAL WARMING IS EXPECTED ON SUNDAY AS THE RIDGE
AMPLIFIES. THEN...STRONG RIDGING ALOFT AND OFFSHORE FLOW WILL BRING
VERY WARM TO HOT AND DRY WEATHER MONDAY AND TUE...WITH TEMPS
POSSIBLY REACHING OR EXCEEDING 90 DEGREES IN SOME AREAS WEST OF THE
MTNS. GUSTY WINDS WILL ALSO LIKELY AFFECT SOME MTN AND VLY AREAS OF
L.A. AND VTU COUNTIES.

&&

.AVIATION...WILL BE ISSUED WITH THE 12Z TAFS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...DB
AVIATION...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 1, 9:53 PM PDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
953 PM PDT TUE APR 1 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
953 PM PDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

A COLD LOW PRESSURE SYSTEM WILL BRING LOW SNOW LEVELS AND
ACCUMULATING SNOW TO MANY OF THE MOUNTAINS OF SOUTHWEST CALIFORNIA
TONIGHT. ACCUMULATING SNOW IS EXPECTED TO IMPACT SOME OF THE MAJOR
MOUNTAIN ROADWAYS IN VENTURA AND LOS ANGELES COUNTIES. THERE IS ALSO
A SLIGHT CHANCE OF THUNDERSTORMS FOR SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES.A MODERATE WEST SWELL WILL BRING AN INCREASED RISK
OF RIP CURRENTS TO THE BEACHES OF SOUTHERN CALIFORNIA.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON
WEDNESDAY...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR THE
ENTIRE AREA. THIS WILL RESULT IN SLIPPERY ROADWAYS AND THE
POSSIBILITY OF LOCALIZED FLOODING.A MODERATE WEST SWELL WILL BRING
AN INCREASED RISK OF RIP CURRENTS TO THE BEACHES OF SOUTHERN
CALIFORNIA ON WEDNESDAY.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG/KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:24 PM PDTSpecial Marine WarningLOX36 min
Apr 1, 6:09 PM PDTSpecial Weather StatementLOXSan Luis Obispo66 min
Apr 1, 6:11 PM PDTSpecial Marine WarningLOX49 min

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.